Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Can the symptoms of bursitis rebound after cortisone injection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
Can my symptoms of bursitis rebound after cortisone injections
Posted Sat, 25 May 2013 in Bones, Muscles and Joints
Answered by Dr. Michelle Gibson James 1 hour later
HI, thanks for using healthcare magic

One of the complications of corticosteroid injection is post injection flare or pain but this usually starts within hours of the infection and generally lasts up to 72 hours.
There since you pain started 2 weeks after you received the injection it is unlikely to be post injection flare.

Most persons respond to conservative treatment which involves rest, protecting the area, ice therapy, compression and medication such as anti inflammatory medication and steroids which you received.

Rarely,if a person is not responsive to these methods surgical may be required. There are different surgical techniques such as : removal of the inflammed bursae, (2) removal of underlying bony prominences (3) incision and drainage of any excess inflammatory fluid

I hope this helps. Feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor